MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS
Model Number GCB00
Medical Device Problem Codes Appropriate Device Problem Term/Code Not Available (3191); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4 and a5: per regulation (b)(4) (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6b - explant date: not applicable, as lens remains implanted.Section e1 - telephone number: (b)(6).Section h3 - other (81): the intraocular lens (iol) was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after the intraocular lens (iol) insertion, the surgeon discovered that the haptics were sticking together and it was difficult to separate them.This was observed with a total of three (3) out of twelve (12) cases of the day.The physician prepared the iol according to the directions for use (dfu).Through follow-up we learned that the iols were stored according to the dfu.The unfolding of the lens required extra maneuvers and instruments that were used to push and separate the haptics apart.The patient is doing good.Patient conditions were not affected, except for a slight delay due to use of extra instruments.No further information was provided.This is report 3 of 3.A separate report is being submitted for each of the lenses involved.
 
Additional Manufacturer Narrative
Upon further review it was noted that event detail provided below was inadvertently omitted from the initial report.Therefore, the following fields have been updated accordingly: section b5 - describe event or problem: account indicated that the text of the preloaded intraocular lens (iol) packaging is hard to read compared to other iols in use.The surgeon took longer to see and ensure that it is the iol with the correct diopter needed.Section h6 -health effect - medical device problem code: 3191: dissatisfaction - quality/design.Additional information: section h3 - device evaluated by manufacturer? yes.Device evaluation: no suspect product was received by the manufacturer; however, a photograph provided by the customer was evaluated.The picture shows an eye being implanted with a lens claimed to be a tecnis 1-piece iol with smartload delivery technology, model gcb00.The picture shows an iol in the intraocular space with the lens haptics attached (stuck) between them.The root cause or the potential clinical impact of the reported event cannot be determined from a picture assessment.Therefore, product testing could not be performed, and the customer¿s reported complaint could not be verified.The complaint issue of haptic stuck to haptic was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SMARTLOAD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17909496
Report Number3012236936-2023-02375
Device Sequence Number7525686
Product Code HQL
UDI-Device Identifier05050474620605
UDI-Public(01)05050474620605(17)260112
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2026
Device Model NumberGCB00
Device Catalogue NumberGCB0000200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown